MAUDE Adverse Event Report: ENCORE MEDICAL L.P AR, SMALL SOCKET INSERT; AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS

ENCORE MEDICAL L.P AR, SMALL SOCKET INSERT; AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS
Model Number 509-03-040
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This evaluation is limited in scope as limited information was provided to djo surgical- austin for examination.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate that the reported device was the source or had a direct connection with the patient's infection.The root cause of this compliant was a revision surgery due to an infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.It is possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #509-03-040 ar, small socket insert, 40mm semi constrained eplus which documents that out of 20 parts in the lot, 1 part was rejected and scrapped on router.All other items in the lot met fit, form and function requirements.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.(aravindraj).Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient wound would not heal and got infected.The surgeon had to take the poly out, wash it out and reimplant with new poly.The previous surgery and the surgery detailed in this event occurred 1 month and 3 weeks apart.

Brand Name
AR, SMALL SOCKET INSERT
Common Device Name
AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key12573655
Report Number1644408-2021-01079
Device Sequence Number1101245
Product Code KWS
UDI-Device Identifier00190446257646
UDI-Public(01)00190446257646
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model Number509-03-040
Device Catalogue Number509-03-040
Device Lot Number960W1002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR